Are nausea, dizziness and severe vomiting side effects of Uristat medicine?

default
Posted on Tue, 9 Jun 2015 in Urinary and Bladder Problems
Question: Have had an on and off UTI for several months. Goes away after antibiotics but comes back. I have taken a Uristat type over-the-counter medication but I am suspecting that it might be causing the worst problem I am having – sudden dizziness earlier in the day followed by vomiting 40 to 50 times since then. I have taken an anti-nausea prescription I have because the same thing happened a month agoand I went to urgent care. They didn't know what was causing the nausea but gave me an antibiotic for the UTI and it went away again – for a while. So now I am vomiting and nauseousand nothing seems to help and it's gone on for hours. I am not eating or drinking anything, just chewing on ice chips.I can't reach my doctor; she turns off her answering machine. I would like to know if there is anything I can do to relieve the nausea and vomiting, if the Uristat type stuff could becausing the stomach upset – I do take an acid blocker by prescription normally – and if I need to see somebody tonight or it can wait until tomorrow. Thanks.
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Stop taking Uristat immediately.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have repeated episodes of UTI since several months and have been taking Uristat of your own ..

The Phenazopyridine (Uristat) is known to have side effects like dizziness ,voting due to drug induced gastritis .

Please stop taking Uristat immediately.

Continue taking H2 receptor antagonist like Pantaprazole twice daily.

Since you have 40-50 vomiting over a short period of time you need to see that you do not get dehydrated .Please ensure to drink more water mixed with salt and lemon so that your electrolyte balance is maintained It is vital to see that you pass adequate amount of urine till the time you can visit your Dr tomorrow.

As regards your basic problem of getting repeated episodes of UTI .It is mostly due to what is called as Post Menopausal Urethral Stenosis.

After menopause there is generalized atrophy of all the genital organs which also involves urethra causing narrowing of urethral passage (Urethral Stenosis).This narrowed urethra causes incomplete emptying of bladder during every act of urination resulting into some amount of urine remaining in bladder what is called as Post Void Residual Urine.This post void residual urine is the basic source and cause for getting repeated episodes of UTI.

You need to consult qualified Urologist for endoscopic examination (Cystoscopy) and Calibration (Dilating) of urethra.so that your bladder will get emptied completely during urination and there by prevent getting infection.

You will need to maintain this dilated urethra by self dilatation every day at home with plastic dilator available in market till it gets stabilized .This is very simple pain free procedure even a lay woman or any close female relative can do it .This takes 2-3 months but helps to resolve the issue for forever

In the mean while get your urine culture done to trace out the organisms causing the UTI so that you can take appropriate antibiotic as per culture report

Hope I have answered your query ,please feel free to ask if you have more questions ,
I shall be happy to help you
Thanks and Regards.
Dr.Patil..
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 5 minutes later
Thank you – this is extremely helpful. The nausea and vomiting were actually over an eight hour. But I think what you're saying applies perfectly.
doctor
Answered by Dr. P. T. Patil 7 minutes later
Brief Answer:
Thanks for appreciation .

Detailed Answer:
Hello
Thanks for appreciation ..

Follow the guide lines which I have suggested .It will help you for long term resolution of your problem.

If you have time post your review about my suggestions and advice on the forum of the Health Care Magic.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil 11 hours later
Will do. Can I keep taking the ondansetron? Still nauseous.

I will post a review.
doctor
Answered by Dr. P. T. Patil 7 hours later
Brief Answer:
Yes you can take Ondansetron

Detailed Answer:
Hello
Thanks for writing again .
You can take Ondasetron along with Pantaprazole for nausea.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. P. T. Patil 28 hours later
They gave me sulfa drugs and an IV for the dehydration. I was feeling better but this is the third day and I am still very nauseous. Anyway to treat the gastritis partBeyond just bland foods, anti-nausea medication and water? It's not better after three days. Thank you, I will give you a great review because you've been very helpful

. Are the sulfa drugs actually an antibiotic? I am still having pain and I'm not sure it's getting the infection.
doctor
Answered by Dr. P. T. Patil 1 hour later
Brief Answer:
Sulfa drug is also an antibiotic.

Detailed Answer:
Hello
Thanks for writing again.
Get your Urine Culture done and take appropriate antibiotics.

Continue taking antacids and measure like taking soft diet rich in milk,curd ,buttermilk etc ,
Avoid spicy food ,aerated soft drinks, coffee,and junk foods.
Take adequate quantity of water to maintain hydration
Take frequent small meals instead of having two full meals..

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10139 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Urethral stenosis

doctor1 MD

I have diabetes and cholesterol . Gerd and ibs Now the main health issue is my urine gets blocked many times or if it comes very slowly. I have...

doctor1 MD

would a bag to empty the bladder empty to help utis in older women that have utis over and over again.

doctor1 MD

I m 58 and had what could be my 1st possible UTI. Well now I m scheduled for a cystoscopy . I ve read the flexible ones are no wider than a pencil...

doctor1 MD

I have been receiving implanted hormone replacement therapy since August of 2011. Approximately 3 months ago I began having difficulties with...

doctor1 MD

i am monika suffring for urethral stenosis .nex 15 dayes i trited by my Dr.today i am much better than first day of my tretment.what is the diet...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2